Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 1, 2005, 4:54 PM PDT for Idaho County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 4:54 PM PDT (23:54 UTC)
- Expired
- Aug 1, 2005, 5:28 PM PDT
- In force
- 34 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 157 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 012355 SVRMSO IDC049-020045- /O.NEW.KMSO.SV.W.0011.050801T2354Z-050802T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 454 PM PDT MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN IDAHO COUNTY IN CENTRAL IDAHO * UNTIL 545 PM PDT * AT 451 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF LOWELL...OR ABOUT 18 MILES NORTHEAST OF GRANGEVILLE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOWELL BY 505 PM PDT LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS IN EXCESS OF 55 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4611 11596 4596 11582 4622 11491 4650 11539 $$
2 follow-up statements
000 WWUS55 KMSO 020013 RRA SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 614 PM MDT MON AUG 1 2005 IDC049-020045- /O.CON.KMSO.SV.W.0011.000000T0000Z-050802T0045Z/ IDAHO- 514 PM PDT MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM PDT FOR NORTHERN IDAHO COUNTY... AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. NEAR LOWELL...OR ABOUT 35 MILES NORTHEAST OF GRANGEVILLE...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN IDAHO COUNTY AT 530 PM PDT LAT...LON 4611 11596 4596 11582 4622 11491 4650 11539 $$
000 WWUS55 KMSO 020028 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 628 PM MDT MON AUG 1 2005 IDC049-020038- /O.CAN.KMSO.SV.W.0011.000000T0000Z-050802T0045Z/ IDAHO- 528 PM PDT MON AUG 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IDAHO COUNTY IS CANCELLED... LAT...LON 4611 11596 4596 11582 4622 11491 4650 11539 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:40 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 1:40 PM PDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 240 PM MDT MON AUG 1 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MOISTURE HAS STREAMED INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO UNDER SOUTHWEST FLOW. DAYTIME HEATING HAS ALLOWED THE ATMOSPHERE TO BECOME UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH IS PUSHING ITS WAY ACROSS EASTERN WASHINGTON AND CENTRAL OREGON THIS AFTERNOON. THIS FRONT IS EXPECTED TO MOVE INTO THE AREA TONIGHT...THEN STALL OVER THE MIDDLE OF THE FORECAST AREA. THIS FRONT WILL PUSH THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST. THUNDERSTORMS ARE EXPECTED TO LINGER THROUGHOUT THE NIGHT AND INTO TOMORROW MORNING IN THE SOUTHERN PORTION OF THE FORECAST AREA AS MID LEVELS REMAIN FAIRLY UNSTABLE. MIN TEMPERATURES TONIGHT WILL BE QUITE MILD DUE TO THE CLOUD COVER. TOMORROW THE TROUGH AXIS WILL MOVE OVER THE AREA...PUTTING THE BEST POTENTIAL FOR THUNDERSTORMS IN TO SOUTHWEST MONTANA AND LEMHI COUNTY. THE 850 MILLIBAR TEMPERATURES WILL COOL SEVERAL DEGREES TOMORROW DUE TO THE PASSAGE OF THE TROUGH. WHICH...IN TURN...WILL COOL MAX TEMPERATURES TOMORROW SEVERAL DEGREES COMPARED TO TODAY. TUESDAY NIGHT ANOTHER RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST. THE RIDGE WILL SLIDE TO THE EAST...BRINGING WITH IT DRIER AIR. THIS WILL CAUSE THE CLOUD COVER TO DECREASE AND MIN TEMPERATURES TO COOL SIGNIFICANTLY. .LONG TERM...WEDNESDAY THROUGH SUNDAY...GFS AND ECMWF IN GOOD AGREEMENT FOR WEDNESDAY WITH UPPER LEVEL RIDGE MOVING OVER THE REGION. AN ISOLATED THUNDERSTORM OVER THE HIGHER TERRAIN OVER THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA WILL BE POSSIBLE WITH SOME RESIDUAL MOISTURE THERE. SURFACE HIGH BUILDS INTO NORTH CENTRAL MONTANA WEDNESDAY MORNING BEHIND DEPARTING CANADIAN TROUGH. THIS WILL USHER IN A COOLER AIRMASS TO THE REGION AS WELL AS SOME UPSLOPE STRATUS AND A FEW SPRINKLES ON THE EASTERN SLOPES OF GLACIER NATIONAL PARK AND POINTS SOUTH. BREEZY EAST WINDS A GOOD BET FOR MOST AREAS OF WESTERN MONTANA WEDNESDAY MORNING THROUGH THE EARLY AFTERNOON... ESPECIALLY CANYONS. FOR THURSDAY...HOT AND DRY CONDITIONS RETURN FOR THE ENTIRE AREA. LOW TO MID 90S WILL BE COMMON MOST VALLEY AREAS WITH TEMPS IN THE LOW 80S AT PASS ELEVATIONS. RIDGE AXIS MOVES EAST OF THE REGION LATE FRIDAY AS A NEGATIVELY TILTED UPPER TROUGH DIGS SOUTH TOWARD THE AREA FROM WEST-CENTRAL BRITISH COLUMBIA. ECMWF DEEPER WITH SATURDAY NIGHT SYSTEM BUT BOTH MODELS QUITE DRY GIVEN SYSTEM TRAJECTORY. MAIN DIFFERENCE WOULD BE HIGH TEMPS FOR SUNDAY. ECMWF WOULD SUGGEST HIGH TEMPS ABOUT 5 TO 10 DEGREES F COOLER THAN GFS. DECIDED TO GO WITH TEMPS SOMEWHAT COOLER THAN MAV GUIDANCE...GIVEN THE RUN TO RUN CONSISTENCY OF THE ECMWF MODEL. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS AFTERNOON AND EVENING. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH AROUND SUNSET IN NORTHWEST MONTANA TONIGHT. WHILE THE SOUTHERN HALF OF THE AREA WILL SEE THUNDERSTORMS LINGER THROUGHOUT THE NIGHT. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM...CHURCH AVIATION...SMITH weather.gov/missoula
Hazardous weather outlook, Aug 1, 4:54 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 554 PM MDT MON AUG 1 2005 IDZ005-006-009-010-MTZ005>007-043-030000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/PINTLAR REGION-BLACKFOOT REGION- 454 PM PDT MON AUG 1 2005 /554 PM MDT MON AUG 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA AND NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT POTENTIAL FOR STRONG EARLY EVENING THUNDERSTORMS IN WESTERN MONTANA AND LEMHI COUNTY OF NORTH CENTRAL IDAHO...WHICH MAY CONTAIN LARGE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:13 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 62 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.